MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA K-PACK II; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO CORPORATION, ASHITAKA K-PACK II; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number KN-2525RB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number: unknown e3: occupation: unknown h6: investigation findings - code 3211 is based upon the evaluation of user facility information and the investigation of the photo; code 213 is based upon functional testing of the retention samples.A picture of the complaint sample was provided.The photo shows the cannula detached from the hub.The cannula is still intact and not broken.The white spot visible on the cannula is glue.On 16/12/2025 it was confirmed that the cannula got detached from the hub after application of the product and the product being withdrawn from the muscle.Broken product is considered major defect according to cps-1001 (aql 0.4).On 12/12/2025 we received confirmation that the complaint sample could not be returned for further investigation.Batch record review (device history record).Since the gluing process step occurs at the needle assembly lines the investigation is focused on the needle assembly process.The following tests are performed on the product during production of each lot: 1.The glue cone is visually inspected in-line for all products.The correct working of this in-line inspection is challenged once per day by placing a dummy needle in front of the inspection.2.During in-process control in needle assembly, 40 pieces are visually inspected twice per shift for foreign matter or excessive glue on the cannula or hub.Semi-finished products were visually inspected by the process inspector by removing the case.3.2 pieces per shift are functionally tested for penetration resistance and 11 pieces per shift are functionally tested for bonding strength of the cannula to the hub.4.During in-process control in k-pack assembly, 40 pieces of needles are visually inspected twice per shift.Furthermore, a final visual inspection is performed on 1250 pieces before sterilization.If any abnormalities are observed during any of these inspections, a non-conformity is raised.Sample investigation: not returned.Retention samples: all retention samples were visually inspected.No similar defects or defects related to glue issues were observed.Production investigation: in the needle assembly process a hub is placed on a jig.A jig is a metal part which fits into the taper of the hub and is used to transport the hub through the needle assembly machine.In a next step a cannula is placed into the hub shaft after carefully aligning and by gravity.The next step is the gluing process.Glue is supplied from a glue pump and piping system which fills a glue disc with a certain amount of glue.A hub with cannula is placed in front of a rotating glue disc.The cannula is held upwards by a red belt, and the hub is placed downwards by lowering the jig in a guidance rail.The cannula touches the glue on the side of the glue disc and by adherence characteristics and centrifugal forces a certain glue amount (item dependant) is transferred from the disc to the cannula.In the trajectory before the oven, the jig with hub, glue and cannula will vibrate within the guiding rails to evenly distribute the glue and form the glue cone.The curing takes place in the oven.Next process steps are not relevant for this complaint.The amount of glue on the glue disc is supplied by a glue pump that is providing a continuous amount of glue onto the glue disk, and it is controlled by a doctor that will scrape off excess amount of glue.Typically, the glue string ranges from a few millimetres above the glue cone to no string above the cone.In figure 3 a detail is shown of the application of the glue with the glue disk.The length of the glue string above the glue cone is dependent on the height of the disk, the depth of the hub on the jig and the height of the red belt holding the cannula during gluing.It's the combination of these variables that will determine the amount of glue and the location of the glue.In case a lower amount of glue is applied at a higher location, there is a risk of no glue run trough inside of the hub and thus a risk of cannula not bonding to the hub.During the assembly process on na07 notifications were made by the operator and technician related to the finetuning of the glueing station.Possibly the complaint sample was produced during this time, but this cannot be confirmed.After the needle assembly process the products (hub+ cannula) leave the production line covered by a case, which protects the cannula and hub from any foreign matter.During packaging, a cap is placed on the assembled needle, and a label applied.The complaint database was reviewed.From fy22 until fy25 one other complaint was registered with failure mode cannula loose.But here no clear pictures of the defect were provided thus this is considered unrelated to the currently observed defect.From the batch record review, retention sample investigation no deviations or abnormalities were noted during production related to your complaint.Based on the visual inspection of the complaint sample and the production investigation we confirm the complaint to be production related.However, the low complaint rate indicates that the risk for the occurrence of this defect is low and that no immediate actions are required at this point; this complaint will be shared with the production team and maintenance team to stress the importance of correct setting of the glue.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.9681413.
 
Event or Problem Description
Terumo received the reported information.On 05nov2025, pictures of the finished product (fp) batch lx4202 (f000042606), were visually checked.It was noticed that the needle was broken off the needle hub.There was no patient injury, and no medical or surgical intervention was required.The final patient impact and procedure outcome were unknown.Additional information was received on 16dec2025: the metal needle detached from the cone while being withdrawn from the muscle after application.

Brand Name
K-PACK II
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23906532
Report Number9681413-2025-00007
Device Sequence Number13267857
Product Code FMI
UDI-Device Identifier05413206003815
UDI-Public05413206003815
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K984576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKN-2525RB
Device Catalogue NumberKN-2525RB
Device Lot Number2407018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE TO INJECT VACCINE
Patient SexUnknown